MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Overheating of Device (1437); Device Issue (2379); Misassembly by Users (3133)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter's battery contacts had melted.The device was sent in for qa evaluation.The batteries required for this investigation were not returned.However, an inspection of the battery contacts showed that the contacts were incorrectly positioned, creating a situation that could result in shorting and thus overheating.No patient harm was reported.They were provided with an exchanged transmitter.
 
Event or Problem Description
The customer reported that the transmitter's battery contacts had melted.
 
Additional Manufacturer Narrative
H10: additional narrative: on (b)(6) 2018, (b)(6) at (b)(6) reported the transmitter (zm-541pa sn:(b)(6)) had melted plastic near the battery contacts.The nurse informed him that she smelled something burning and took the transmitter off the patient and saw it was melted near the contacts.The patient and nurse were not harmed.Batteries were thrown away.Service requested: exchange service performed: exchange investigation result: the device has been in service since 2017, which is almost 1 year at the time of reported issue.A review of the device history found no previously reported issues with the unit.A review of customer's complaints found no similarly reported issues with a transmitter overheating.Qa evaluation; the batteries required for this investigation were not returned.However, an inspection of the battery contacts shows that the contacts were incorrectly positioned creating a situation that could result in shorting and thus overheating.The root cause is determined to be user error in incorrect repair/positioning of the battery contact.The device was in use with a patient and there was no reported harm.There is no indication of improper or inadequate device design.Based on the given information, this complaint record will be closed.Correction: b1.Adverse event or product problem: adverse event selected incorrectly.Malfunction should be the only selection g4.Date received by manufacturer: should be 02/20/2018 not 03/22/2018 as listed on mdr initial report.
 
Event or Problem Description
The customer reported that the transmitter's battery contacts had melted.

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7364159
Report Number8030229-2018-00079
Device Sequence Number1426780
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
Report Date (Section F) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/09/2019
Device Age27 MO
Event Location Hospital
Date Report to Manufacturer08/26/2019
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA08/26/2019